Texas, 2011Wildfire in Texas, June 20 to 22, 2011
June 20 to 22, 2011 · NWS LCH · 1 event in 1 county or zone
Extreme to exceptional drought conditions contributed to a wildfire in Tyler County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extreme to exceptional drought conditions contributed to a wildfire in Tyler County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 20, 11:44 AM CST, 16 minutes earlier.
Area forecast discussion, Jun 20, 11:44 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1244 PM CDT MON JUN 20 2011
.AVIATION UPDATE...REGARDING 18Z TAF ISSUANCE. DEEP LOW PRESSURE
OVER THE SOUTH PLAINS COMBINED WITH HIGH PRESSURE RIDGING WEST
THROUGH THE SOUTHEAST CONUS WILL MAINTAIN STRONG SOUTH WINDS
TODAY. SUSTAINED GRADIENT WINDS OF 15 TO 20 KNOTS WILL BE COMMON
WITH GUSTS APPROACHING 30 KNOTS. THIS SYSTEM WILL ALSO TRANSPORT
DEEPENING GULF MOISTURE INTO THE REGION WITH ISOLATED TO SCATTERED
SHOWERS EXPECTED....AND A FEW THUNDERSTORMS POSSIBLE. CLOUD COVER
WILL GENERALLY REMAIN WITHIN VFR THROUGH THE REMAINDER OF THE
AFTERNOON...SLIPPING DOWN INTO MVFR AS THE NIGHT PROGRESSES.
&&
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 1114 AM CDT MON JUN 20 2011/
UPDATE...DEEP TROF OVER WEST TEXAS CONTINUES TO MAKE PROGRESS
THIS MORNING BREAKING DOWN THE UPPER RIDGE THAT HAS BEEN IN PLACE
FOR SOME TIME. IN RESPONSE INCREASING SOUTHERLY WINDS HAVE TAPED
INTO DEEPER TROPICAL MOISTURE IN THE BAY OF CAMPECHE. THE LEADING
EDGE OF THE DEEP TROPICAL MOISTURE IS CURRENTLY ADVANCING ACROSS
THE FORECAST AREA. SATELLITE DERIVED TPW PLOTS INDICATE NEAR
NORMAL PRECIPITABLE WATER VALUES WITH VALUES GREATER THAN 130
PERCENT OF NORMAL ACROSS THE SOUTHERN GULF.
DID GO AHEAD AND RAISE POPS A BIT TODAY WITH CURRENT COVERAGE ON
THE RADAR. ALSO LOWERED THE MAX TEMPERATURES A TAD AND RAISED THE
DEW POINTS.
WINDS LOOK A LITTLE STRONGER THAN PREVIOUS FORECAST ACROSS MUCH OF
THE AREA AND THUS EXPANDED THE WIND ADVISORY AREA WIDE. THE
NORTHWEST ZONES LOOK TO BE BORDER LINE...HOWEVER FREQUENT GUSTS
OVER CRITERIA DID NOT DROP THE ADVISORY.
ALSO RAISED THE SCA FLAGS IN THE COASTAL WATERS AS WELL.
WITH INCREASED DEW POINTS HEAT INDEX VALUES ALONG THE COAST WILL
APPROACH ADVISORY LEVELS...BUT REMAIN JUST SHY.
FIRE WEATHER...
WINDS WILL BE A LITTLE STRONGER THAN YESTERDAY...HOWEVER HUMIDITY
VALUES WILL BE A LITTLE HIGHER AND TEMPERATURES A LITTLE COOLER.
STILL WITH THE DRY CONDITIONS HIGH FIRE DANGER CONTINUES THIS
AFTERNOON.
BRAZZELL
PREV DISCUSSION... /ISSUED 627 AM CDT MON JUN 20 2011/
DISCUSSION...
CONCERNING THE 20/12Z TAF ISSUANCE.
AVIATION...
A FEW NOCTURNAL SHOWERS DEVELOP EARLIER THIS MORNING OVER THE
COASTAL WATERS BEFORE DISSIPATING AS THEY MOVED INLAND...A SIGN
THAT UPPER LEVEL RIDGE IS LOSING SOME OF ITS INFLUENCE.
THEREFORE...WITH GOOD LOW LEVEL MOISTURE AND DAYTIME HEATING A FEW
SHOWERS SHOULD BE ABLE TO DEVELOP THIS AFTERNOON WILL MENTION VCSH
AFTER 20/18Z. OTHERWISE...TIGHT GRADIENT WITH DEEP SURFACE LOW IN
THE SOUTHERN PLAINS WILL ALLOW FOR BREEZY SOUTHERLY WINDS BY MID-
MORNING CONTINUING THROUGH THE AFTERNOON UNTIL SUNSET.
RUA
PREV DISCUSSION... /ISSUED 535 AM CDT MON JUN 20 2011/
CHANGES AFOOT WITH INCREASING RAIN CHANCES THIS WEEK...
SYNOPSIS...A DEEPENING 989HPA LEE SIDE LOW OVER WESTERB KANSAS WILL
FURTHER TIGHTEN THE PRESSURE GRADIENT OVER THE NEXT COUPLE OF
DAYS. THE EFFECTS WILL BEST BE FELT OVER SOUTHEAST TEXAS WHERE A WIND
ADVISORY HAS BEEN HOISTED. NOCTURNAL SHOWERS HAD DEVELOPED A FEW
HOURS AGO OVER THE COASTAL WATERS. WILL NOT RULE OUT A FEW MORE
DEVELOPING BEFORE SUNRISE AND MOVING INLAND.
THE DEEP LOW WILL MOVE OVER THE OMAHA AREA BY TUESDAY WITH THE
ASSOCIATED UPPER TROF ERODING THE UPPER RIDGE AND LEAVING THE GULF
WIDE OPEN FOR COPIOUS MOISTURE.
SHORT TERM...CHOSE TO GO A BIT HIGHER THAN THE MAV AND NAM
GUIDANCE TODAY DUE TO FEET WET NOCTURNAL SHOWERS INTO THE I-10
ZONES THIS MORNING AND SHORT WAVE ENERGY OVER ALL BUT INTERIOR SE
TEXAS THIS AFTERNOON. TONIGHT THE UPPER LEVEL WINDS BECOME
FAVORABLE FOR CONVECTION WITH A RIGHT REAR QUAD OF THE H3 JET
INTO SW LA THIS EVENING FOLLOWED BY A LEFT FRONT QUAD OF THE H2
JET DURING THE OVERNIGHT FOR BOTH SE TX AND SW LA.
TEMPERATURES TNITE SHOULD CONTINUE MUCH WARMER THAN GUIDANCE FOR
THE I-10 ZONES THANKS TO MOISTURE LADEN LONG TRAJECTORY CARRIBEAN
AIR DRAWN IN BY THE TIGHT GRADIENT. THIS HAS RESULTED IN REPEATED
RECORDS SET FOR HIGH MINIMUM TEMPERATURES.
KEPT POPS AT 50 PERCENT, LESS THAN GUIDANCE ON TUESDAY DUE TO A
LACK OF A FOCUSING MECHANISM FOR SHOWER DEVELOPMENT. THAT SAID,
HIGH PWS UP TO AND EXCEEDING 2 INCHES WITH MEAN H1-H5 RH LEVELS
GREATER THAN 70 PERCENT...BEST SEEN FOR MONTHS IN THIS AREA...
SHOULD ALLOW FOR MOST WELCOME PERIODS OF SCATTERED SHOWERS AND THUNDERSTORMS.
LONG TERM...THIS PATTERN SHOULD HOLD UNTIL LATER THIS WEEK WHEN
THE UPPER LEVEL RIDGE REBUILDS FROM THE WEST WITH THE BERMUDA
RIDGE INTRUDING BACK INTO THE AREA AT THE SURFACE FROM THE EAST
EFFECTIVELY SLAMMING THE DOOR ON OUR RAIN CHANCES BY THE WEEKEND.
MARINE...EXTENDED CAUTION ON THE COASTAL WATERS AND INITIATED
SCEC FOR THE INLAND WATERS OF SABINE LAKE FOR INCREASING SOUTHERLY WINDS.
AN SCA MAY BE REQUIRED BY WEDNESDAY AS THE GRADIENT CONTINUES TO
TIGHTEN WITH SEAS BUILDING THROUGH THE 6 FOOT ADVISORY THRESHOLD.
FIRE WEATHER...ALTHOUGH WINDS ARE INCREASING OVER SOUTHEAST TEXAS
WITH SUSTAINED 20 MPH AND HIGHER GUSTS...THE RELATIVE HUMIDITY IS
ALSO INCREASING TO AROUND 40 PERCENT OVER THAT AREA.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 92 80 88 77 90 / 30 30 70 30 50
KBPT 93 82 88 79 91 / 30 40 60 30 50
KAEX 96 75 88 73 92 / 20 20 70 30 40
KLFT 93 80 87 76 89 / 20 30 70 30 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.
TX...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
TYLER.
GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT TUESDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM CDT
TUESDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO
60 NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 4 PM CDT THIS AFTERNOON FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...SABINE LAKE...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: SABINE LAKE.
SMALL CRAFT EXERCISE CAUTION FROM 7 PM CDT THIS EVENING THROUGH
TUESDAY MORNING FOR THE FOLLOWING ZONES: CALCASIEU LAKE...
SABINE LAKE...VERMILION BAY.
&&Hazardous weather outlook, Jun 20, 5:14 AM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
614 AM CDT MON JUN 20 2011
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-211100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
614 AM CDT MON JUN 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT FOR SOUTHEAST TEXAS FROM 10 AM UNTIL
7 PM. ALSO SMALL CRAFT ARE ADVISED TO EXERCISE CAUTION ON SABINE LAKE
THROUGH TONIGHT DUE TO THE SOUTHERLY WINDS.
HEAT INDICES COULD REACH AS HIGH AS 104 DEGREES DURING THE
AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN UPPER LEVEL TROF WITH AN ASSOCIATED DEEP LOW PRESSURE SYSTEM
OVER THE PLAINS WILL BREAK DOWN OUR UPPER LEVEL RIDGE THIS WEEK.
MOISTURE LADEN AIR WILL BE TRANSPORTED FROM THE CARIBBEAN AND
THROUGH THE GULF OF MEXICO OVER THE NEXT FEW DAYS. THIS WILL
RESULT IN A PROLONGED PERIOD OF SCATTERED SHOWERS AND
THUNDERSTORMS BEGINNING ON TUESDAY AND CONTINUING INTO EARLY
FRIDAY. RAINFALL TOTALS OF BETWEEN 1.5 AND 2.5 INCHES ARE
EXPECTED. THIS PROLONGED RAINFALL WILL BE MOST WELCOME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
SWEENEY
In the hours before
Local storm report, Jun 20, 9:28 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1028 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM WILDFIRE 3 ENE EBENEZER 31.05N 94.11W
06/18/2011 JASPER TX LAW ENFORCEMENT
THE POWERLINE FIRE HAS BURNED AROUND 3500 ACRES SO FAR.
&&Wildfire, Tyler
- When
- June 20, 12:00 PM CST to June 22, 10:00 PM CST
- Where
- Tyler forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 30.771, -94.377 (the zone’s center; the record gives no point)
Over 500 acres were burned, forcing a mandatory evacuation of 45 homes near Rockland. No injuries or loss of homes were reported.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 20, 20111 injured · $31 million · EF3 · 36 events
- Tornadoes and Flash Flooding in Kansas, June 20, 2011$18 million · EF3 · 25 events
- Flash Flooding in South Dakota, June 20 to 21, 20112 deaths · 5 events
- Hail and Damaging Winds in South Carolina, June 20 to 22, 20111 death · 1 injured · $135,000 · 60 kt wind · 28 events
- Flash Flooding and Damaging Winds in Tennessee, June 20, 20111 death · $219,000 · 60 kt wind · 10 events
- Tornado and Hail in Texas, June 20 to 21, 20112 injured · $1.8 million · EF0 · 70 events
- Flood and Hail in Kansas, June 20, 2011$400,000 · 1.75 in hail · 98 events
- Excessive Heat in Louisiana, June 20, 20111 death · 1 event
- Tornadoes and Hail in Iowa, June 20 to 21, 2011$721,000 · EF1 · 25 events
- Tornadoes and Hail in Nebraska, June 20, 20111 injured · $280,000 · EF1 · 33 events
- Tornado and Flash Flood in Iowa, June 20, 20112 injured · $245,000 · EF0 · 15 events
- Hail and Damaging Winds in Kansas, June 20, 2011$553,000 · 4.25 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327554.